I've been taking accutane for a couple of months, and in the second month my dermatologist ordered me to take a drug called prednisolone, which is a steroid... After taking it for the first week, I started doing some research about it and it turns out this drug has several possible side effects, including acne... among other including liquid retention, slow healing, weak immune system, etc. Accutane (Isotretinoin), has cleared out my face pretty well in the first months, but after the first week of taking prednisolone, I noticed I broke out a little bit again, which hadn't happened for 2 months now. Does this have to do with Prednisolone or is it actually a good drug for treating acne?
31 Jul 2012
Accutane can and does cause inflammatory reactions. Steroids are the very best anti-inflammatory meds available. I would guess that was his thinking. Usually one is started on a high dose tapering slowly to allow your adrenal gland to kick back in as steroids can decrease functioning of that most important gland.
If you have further questions, ask your doc. Its your right to know what, when and why.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Accutane for 4 months. My doctor said that he can only allow me to take it for a?
... total of 6 months, but thought my acne would be fine after only taking 5 full months of Accutane. When I began the medication I only had mild ...
1 answer • 14 Jun 2010
I am 43 and have been going to a dermatologist since I was 30. I have cystic acne mostly on my chin. Some months are better than others. My doctor ...
3 answers • 15 Jul 2010
Acne - gets worse cyclically based on hormonal fluctuations, lack of sleep etc. Would Accutane help?
Can you take accutane if you don't have the cysts but just have chronically clogged pores, black heads and occasional white heads? I have had ...
2 answers • 4 Sep 2010
Broke out with a rash on my face from using a facial lotion I had used successfuly before accutane - don't know if it was the lotion or that it ...
1 answer • 14 Mar 2013